Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 133, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2015, 7:29 PM MDT for Converse County, Wyoming. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 7:29 PM MDT (01:29 UTC)
- Expired
- Jul 1, 2015, 8:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 219 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:48 PM MDT | HAIL 1.75 | 5 Wsw Glenrock, WY | GOLF BALL SIZE HAIL AT MILE MARKER 167 ALONG INTERSTATE 25. |
| Jul 1, 7:57 PM MDT | HAIL 1 | Glenrock, WY | |
| Jul 1, 8:00 PM MDT | TSTM WND GST 70 | Glenrock, WY | QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2963 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
127
WUUS55 KCYS 020129
SVRCYS
WYC009-020215-
/O.NEW.KCYS.SV.W.0133.150702T0129Z-150702T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
729 PM MDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 815 PM MDT
* AT 728 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
EDNESS K WILKINS STATE PARK...OR 15 MILES EAST OF CASPER...MOVING
EAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GLENROCK...ROLLING HILLS...ROLLING HILLS ESTATES AND DEER CREEK.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 144 AND
175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4320 10565 4278 10547 4275 10607 4297 10608
TIME...MOT...LOC 0128Z 248DEG 25KT 4285 10603
HAIL...1.25IN
WIND...60MPH
$$
HAMMER3 follow-up statements
148
WWUS55 KCYS 020143
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT WED JUL 1 2015
WYC009-020215-
/O.CON.KCYS.SV.W.0133.000000T0000Z-150702T0215Z/
CONVERSE WY-
743 PM MDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WEST CENTRAL CONVERSE COUNTY...
AT 743 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENROCK...OR
18 MILES EAST OF CASPER...MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLENROCK...ROLLING HILLS...ROLLING HILLS ESTATES AND DEER CREEK.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 144 AND
173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4313 10562 4278 10547 4275 10604 4294 10604
TIME...MOT...LOC 0143Z 258DEG 18KT 4286 10596
HAIL...1.75IN
WIND...60MPH
$$
HAMMER067
WWUS55 KCYS 020153
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
753 PM MDT WED JUL 1 2015
WYC009-020215-
/O.CON.KCYS.SV.W.0133.000000T0000Z-150702T0215Z/
CONVERSE WY-
753 PM MDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WEST CENTRAL CONVERSE COUNTY...
AT 752 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLENROCK...OR
23 MILES EAST OF CASPER...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. GOLF BALL SIZED HAIL WAS REPORTED 5 MILES
WEST OF GLENROCK ALONG INTERSTATE 25 AT 748 PM MDT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLENROCK...ROLLING HILLS...ROLLING HILLS ESTATES AND DEER CREEK.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 144 AND
169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4306 10559 4278 10547 4278 10597 4293 10597
TIME...MOT...LOC 0152Z 250DEG 22KT 4287 10587
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
HAMMER372
WWUS55 KCYS 020208
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
808 PM MDT WED JUL 1 2015
WYC009-020215-
/O.CON.KCYS.SV.W.0133.000000T0000Z-150702T0215Z/
CONVERSE WY-
808 PM MDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WEST CENTRAL CONVERSE COUNTY...
AT 808 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROLLING
HILLS...OR 21 MILES NORTHWEST OF DOUGLAS...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...PUBLIC. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL
AND DESTRUCTIVE STRAIGHT LINE WINDS NEAR GLENROCK.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GLENROCK...ROLLING HILLS...ROLLING HILLS ESTATES AND DEER CREEK.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 144 AND
164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4301 10557 4278 10547 4278 10587 4293 10587
TIME...MOT...LOC 0208Z 255DEG 17KT 4290 10577
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:42 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 1, 5:42 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 542 PM MDT WED JUL 1 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 254 PM MDT WED JUL 1 2015 WIDELY SCATTERED CONVECTION OVER THE MTNS OF SE WY AT THIS TIME WITH A GENERAL SOUTHEASTERLY MOVEMENT. EXPECT THIS ACTIVITY TO CONTINUE INTO THIS EVENING...GRADUALLY SPREADING EASTWARD OVER THE PLAINS AIDED BY AN APPROACHING IMPULSE IN THE UPPER FLOW. ACTIVITY LOOKS LIKE IT SHOULD PERSIST MUCH OF THE NIGHT OVER THE NORTHEAST PARTS OF THE CWA AS THE IMPULSE MOVES BY AND HAVE TAILORED POPS IN THIS DIRECTION. OVERALL WEATHER PATTERN DOES NOT CHANGE MUCH THURSDAY THROUGH FRIDAY WITH THE CWA UNDER A NWLY FLOW ALOFT. A WEAK FRONT WILL DROP SOUTH ACROSS THE PLAINS OVERNIGHT LEAVING A MODEST UPSLOPE FLOW IN ITS WAKE THURSDAY ALONG WITH A BIT COOLER TEMPS. CONVECTION SHOULD FIRE ONCE AGAIN OVER THE HIGHER TERRAIN THURSDAY AFTERNOON THEN SPREAD OVER THE PLAINS INTO THE EVENING BEFORE DISSIPATING/MOVING OUT. SFC HIGH OVER THE PLAINS SLIPS EASTWARD FRIDAY REDUCING THE UPSLOPE FLOW BUT SHOULD ONCE AGAIN SEE CONVECTIVE ACTIVITY INITIATE OVER THE HIGHER TERRAIN. A LITTLE MORE NORTHERLY COMPONENT TO THE UPPER FLOW SHOULD KEEP THIS ACTIVITY MORE OVER SE WY HOWEVER. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 254 PM MDT WED JUL 1 2015 ACTIVE AND WET PATTERN IN THE LONG TERM WITH PRECIP CHANCES JUST ABOUT EVERYDAY. STARTING OFF SATURDAY...UPPER RIDGE OVERHEAD WITH A 591DM HIGH CENTERED NEAR THE 4 CORNERS AREA. PERHAPS OUR DRIEST DAY...CONVECTION SHOULD BE CONFINED MAINLY TO THE MOUNTAINS OUT WEST. STRONG AND ABNORMALLY COOL SHORTWAVE STILL ON TRACK FOR SUNDAY INTO MONDAY. SHORTWAVE MOVES OUT OF ALBERTA PROVINCE SUNDAY AFTERNOON. 700MB TEMPERATURES DROP FROM +20C SATURDAY AFTERNOON...TO +12C SUNDAY AFTERNOON AND EVENTUALLY +8C MONDAY AFTERNOON. ASSOCIATED SURFACE COLD FRONT LOOKS TO MOVE INTO THE AREA SUNDAY AFTERNOON. GFS AND ECMWF VERY SIMILAR ON SOLUTIONS FOR THE FRONT TIMING. PRETTY STRONG 850MB WINDS BEHIND THE FRONT OUT IN WESTERN SOUTH DAKOTA AND NEBRASKA PANHANDLE. COULD BE SEEING WIND ADVISORY CRITERIA BEING MET SUNDAY AFTERNOON THROUGH THE EVENING HOURS AS ECMWF 850MB WINDS 35 TO 40KTS BEHIND THE FRONT. WIDESPREAD STRATIFORM RAIN LIKELY MONDAY WITH EAST TO NORTHEAST UPSLOPE WINDFLOW. FOR NOW...KEPT PRECIP CONVECTIVE...BUT IF THIS PATTERN CONTINUES...WILL PROBABLY NEED TO SWITCH TO STRATIFORM IN LATER FORECASTS. MODELS CONTINUE TO HINT AT THE MONSOON SETTING UP OVER THE DESERT SOUTHWEST FROM MONDAY ON INTO THE WEEK. NOT REALLY LIKING THE SETUP OF THE 500MB HIGH THOUGH...ITS NOT IN THE RIGHT LOCATION FOR US TO GET WIDESPREAD RAINS OVER SOUTHEAST WYOMING AND NEBRASKA PANHANDLE ON EITHER THE GFS OR ECMWF. WILL NEED TO WAIT FOR A LITTLE BETTER CONSISTENCY IN GUIDANCE BEFORE UPPING POPS FURTHER. ECMWF DOES SHOW ANOTHER CANADIAN COLD FRONT APPROACHING NORTHERN WYOMING WEDNESDAY AFTERNOON. COULD BE OUR NEXT SEVERE CONVECTIVE EVENT AS 70KT JET MOVES INTO THE AREA WITH FAVORABLE LFQ DYNAMICS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 537 PM MDT WED JUL 1 2015 ISOLATED THUNDERSTORMS FOR THE WYOMING TAF SITES THROUGH 02Z PRODUCING LOCALIZED MVFR...WIND GUSTS TO 45 KNOTS AND LOCALIZED TURBULENCE...OTHERWISE VFR. LOCALIZED MVFR IN SHOWERS FROM 07Z TO 14Z ACROSS THE NEBRASKA TAFS ALONG WITH FOG...OTHERWISE VFR. VFR AFTER DAYBREAK THURSDAY WITH ISOLATED TO WIDELY SCATTERED AFTERNOON THUNDERSTORMS PRODUCING LOCALIZED MVFR AND WIND GUSTS TO 45 KNOTS. && .FIRE WEATHER... ISSUED AT 254 PM MDT WED JUL 1 2015 NO CONCERNS SEEN FOR THE REST OF THE WEEK WITH FUELS GREEN AND WEATHER CONDITIONS REMAINING NON-CRITICAL OVERALL. THERE WILL BE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MOST DAYS...MAINLY IN THE AFTERNOONS AND EVENINGS BUT DRY LIGHTNING NOT EXPECTED. WETTING RAINS LIKELY WHERE STRONGER STORMS OCCUR. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...GCC AVIATION...RUBIN FIRE WEATHER...RE
Hazardous weather outlook, Jul 1, 10:47 AM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT WED JUL 1 2015 WYZ101>119-021115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1047 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND 30 MPH. A FEW STORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE. A FEW THUNDERSTORMS MAY BECOME STRONG PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-021115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1047 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND 30 MPH. THUNDERSTORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE. SOME THUNDERSTORMS MAY BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 1, 4:49 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 449 PM MDT WED JUL 1 2015 WYZ106-107-116>118-012330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY- EAST PLATTE COUNTY WY-CENTRAL LARAMIE COUNTY WY- 449 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...EASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 449 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IRON MOUNTAIN...OR 28 MILES NORTHEAST OF LARAMIE...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IRON MOUNTAIN AND HORSE CREEK. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 35 AND 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4160 10538 4175 10515 4155 10478 4130 10518 TIME...MOT...LOC 2249Z 313DEG 11KT 4162 10523 HAMMER
Special weather statement, Jul 1, 5:00 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT WED JUL 1 2015 WYZ109-110-113-114-012345- NORTH SNOWY RANGE FOOTHILLS WY-SNOWY RANGE WY- UPPER NORTH PLATTE RIVER BASIN WY-CENTRAL CARBON COUNTY WY- 500 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 545 PM MDT... AT 459 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF SINCLAIR...OR 13 MILES EAST OF RAWLINS...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CARBON COUNTY. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 223 AND 250. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4172 10709 4189 10702 4184 10651 4153 10663 TIME...MOT...LOC 2259Z 287DEG 13KT 4179 10696 HAMMER
Special weather statement, Jul 1, 5:02 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 502 PM MDT WED JUL 1 2015 WYZ103-106-012345- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- NORTH LARAMIE RANGE WY- 502 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 545 PM MDT... AT 502 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF WESTVIEW CIRCLE...OR 18 MILES WEST OF WHEATLAND... MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SLATER. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND 71. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4192 10545 4207 10531 4190 10485 4166 10509 TIME...MOT...LOC 2302Z 305DEG 24KT 4196 10531 HAMMER
Local storm report, Jul 1, 5:58 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TORNADO 1 SW HORSE CREEK 41.40N 105.19W
07/01/2015 LARAMIE WY TRAINED SPOTTER
BRIEF TOUCHDOWN.
&&
HAMMERSpecial weather statement, Jul 1, 7:04 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 704 PM MDT WED JUL 1 2015 NEZ096-WYZ108-020130- SOUTH SIOUX NE-GOSHEN COUNTY WY- 704 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 730 PM MDT... AT 703 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF TORRINGTON...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4213 10427 4223 10428 4236 10390 4210 10381 TIME...MOT...LOC 0103Z 255DEG 20KT 4219 10417 HAMMER
Special weather statement, Jul 1, 7:14 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT WED JUL 1 2015 NEZ003-019-021-096-020200- MORRILL NE-SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE- 714 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SOUTHWESTERN BOX BUTTE...NORTHWESTERN MORRILL AND NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 800 PM MDT... AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE MINATARE CAMPGROUND...OR 7 MILES NORTHEAST OF SCOTTSBLUFF... MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTTSBLUFF...LAKE ALICE...MOOMAWS CORNER...KILPATRICK LAKE... SCOTTSBLUFF AIRPORT...LAKE MINATARE...THE INTERSECTION OF HIGHWAY 385 AND L62 AND LAKE MINATARE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4184 10364 4208 10370 4215 10317 4176 10313 TIME...MOT...LOC 0113Z 266DEG 19KT 4194 10356 HAMMER
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:04 PM MDT | Special Weather Statement | CYS | Goshen | 26 min |
| Jul 1, 8:16 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 29 min |
| Jul 1, 8:31 PM MDT | Special Weather Statement | CYS | Converse | 44 min |
| Jul 1, 8:44 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Jul 1, 9:26 PM MDT | Special Weather Statement | CYS | Converse | 49 min |
| Jul 1, 9:28 PM MDT | Special Weather Statement | CYS | Niobrara | 47 min |
| Jul 1, 9:43 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 47 min |
| Jul 1, 10:24 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 36 min |
| Jul 2, 4:08 PM MDT | Special Weather Statement | CYS | Albany | 52 min |
| Jul 2, 4:13 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 47 min |
| Jul 2, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 28 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.